MAUDE Adverse Event Report: IMPLANT DIRECT SYBRON MANUFACTURING LLC SWISSPLANT STRAIGHT DRILL 4.2MMD SHORT PRODUCT CODE SPD4.2S; POWERED BONE DRILL

IMPLANT DIRECT SYBRON MANUFACTURING LLC SWISSPLANT STRAIGHT DRILL 4.2MMD SHORT PRODUCT CODE SPD4.2S; POWERED BONE DRILL
Model Number SPD4.2S
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) distributor found during incoming inspection, a lack of groovings and laser markings in order to show 6mm and 13mm depth on our (b)(4) powered bone drill.Distributor received the correct part, however they received the previous revision of this drill which is now marketed with the new groovings and laser markings.Distributor requested replacements with the newest revisions.
 
Additional Manufacturer Narrative
Part: spd4.2s revision: p visual: drill was received in vial with seal intact.Specification should be: length: 31mm ±.0.25mm specification as found: n/a diameter: 4.20mm +0.0 /-0.03mm specification as found: n/a comments: customer stated "in our incoming inspection, we found lack of the groove and laser marking in order to show 6 mm depth on spd4.2s" after visual inspection i found that the drill meets all specifications for revision p.There was a revision change released on 03/04/2015 before this order was placed.Revision "q" now indicates where the groove and laser marking area will be located.Drills are acceptable in its current state as this lot was manufactured prior to the release of the new revision.Did not open the vial, performed a visual inspection only.Date of inspection: (b)(4) /2018.
 
Event or Problem Description
(b)(4) distributor found during incoming inspection, a lack of groovings and laser markings in order to show 6mm and 13mm depth on our spd4.2s powered bone drill.Distributor received the correct part, however they received the previous revision of this drill which is now marketed with the new groovings and laser markings.Distributor requested replacements with the newest revisions.

Brand Name
SWISSPLANT STRAIGHT DRILL 4.2MMD SHORT PRODUCT CODE SPD4.2S
Common Device Name
POWERED BONE DRILL
Manufacturer (Section D)
IMPLANT DIRECT SYBRON MANUFACTURING LLC
3050 e hillcrest drive
thousand oaks CA 91362
MDR Report Key7326752
Report Number3001617766-2018-00038
Device Sequence Number10981683
Product Code DZI
UDI-Device Identifier10841307117476
UDI-Public10841307117476
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Model NumberSPD4.2S
Device Catalogue NumberSPD4.2S
Device Lot Number72432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1